Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

The Pill and hair loss, REALLY worried (not helping the hair loss!)

(1 Post)
ilovechocolate80 Wed 23-Apr-14 21:22:28

Hello

I'm 33 and have been on 'The Pill' for seven months for the first time in my otherwise healthy life. I went on it when I started my first new relationship for about 14 years (separated from long term P last year). I haven't had any of the classic unwanted pill symptoms (weight gain, moods, etc etc) and it's been very convenient, but - it seems like my hair is falling out! I have lovely thick hair and hundreds of strands are coming out when I wash my hair. I am finding hair all over my pillow, all over the floors of my house, every time I even touch my hair it seems like a few fall. It's really worrying. I googled it and to my alarm read that the two types of Pill I have been on (Loestrin and Microgynon) are particularly bad for triggering hairloss. More worryingly, coming off them can potentially trigger more hairloss that can take months and years to recover.

I'm thinking about coming off it as that's the most likely cause given that nothing else in my life has changed and there is no family history of hairloss but worried that it will get worse.

Has anyone ever experienced this? What did you do? How bad did it get? Did it grow back?

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now